Donate Now
We've Moved! Check out our new boards.
  New Poll  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » SCARLETEEN CENTRAL » Sex Basics and Sexual Health » Switching Birth Control Pills Being Very Hard on my System

 - UBBFriend: Email this page to someone!    
Author Topic: Switching Birth Control Pills Being Very Hard on my System
wyntermidnite
Activist
Member # 24641

Icon 1 posted      Profile for wyntermidnite     Send New Private Message       Edit/Delete Post 
I have been on ortho cyclin for 12 months and this month have switched to ortho tri cyclin. I am almost through with the third week of active pills and have had the most horrible time switching between the two. I have what seems to be the worst PMS there is, for about three weeks. I have mood swings, almost complete loss of sex drive, been very depressed, irritable and unsatisfied feeling, though not much has changed in my life. I just feel horrible, maybe 40% of the time, compared to being relatively happy most of the time before. It is making a big impact on my life and especially with my relationship with my boyfriend.

I know there is a hormone change and that it is to be expected that I may have PMS like symptoms (which is what it felt like for the first few days, along with a feeling similar to cramps but no bleeding or spotting.) Is this normal in switching birth control pills or is this a bad reaction to this particular one? I thought since they were from the same maker it wouldn’t be so bad, and do you have any advice on what I can do to naturally boost my moods? Certain foods, vitamins, exercises? Or do you think that this warrants considering changing to another birth control method or brand? (Though I find the pill to be very convenient to me, and makes me feel safe and protected against pregnancy because I use it perfectly.) Thank you very much, I really appreciate the advice I get here and how patient and truthful you guys are to those of us with what may seems to be silly worries and questions.

Posts: 70 | From: Fullerton, CA, USA | Registered: Jul 2005  |  IP: Logged | Report this post to a Moderator
wyntermidnite
Activist
Member # 24641

Icon 1 posted      Profile for wyntermidnite     Send New Private Message       Edit/Delete Post 
I'm on my second month now and though it has been better there were several day when I would be so overemotional that I would cry at most anything, several times a day, sometimes with no prompt. My sex drive is very low, and the thought of having sex with my boyfriend is frustrating because sometimes I think I might be able to enjoy it, and then I won't. This happens while alone but it desn't do much harm emotionally, like it does when I am with him. It makes me feel very inadiquite, and like I'm not giving as much as he is giving.

I have told him I don't want to have sex again until I'm feling better. What can I do? I'm scared that if I go off the hormones or change them I will have more adverse reactions.

Posts: 70 | From: Fullerton, CA, USA | Registered: Jul 2005  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
Ortho Cyclen and Ortho Tri-Cyclen are essentially the same dosage, except Ortho Tri-Cyclen gradually builds to a progestin dosage of .25mg over three weeks, while Cyclen is .25mg straight through. Both contain 35 mcg estrogen. It could be you're simply extremely sensitive to small changes in hormone levels. It could also be, per the problems with libido, that's simply the effect of HBC altogether rearing its ugly head.

Try to stick it out for one more month. 3 full pill packs is usually necessary to adjust to a new pill. Since you seem very concerned, though, and because this pill formulation isn't all that different, you might want to consider calling your doctor and asking to switch back, if you were happy with your previous pill.

What can I do? I'm scared that if I go off the hormones or change them I will have more adverse reactions.

You can at least comfort yourself with the knowledge that most women will find at least one pill they do well with and be able to tolerate; that's why there's so many on the market. Also of note, there are no "adverse effects" to going off birth control pills -- it's your body's natural state, so you can't be having side effects!

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
   

  New Poll   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3